# SDR 2022FA0000770

- Difficulty date: November 1, 2022
- Submitted: December 19, 2022
- Operation: General aviation
- Aircraft: N292SP
- Make and model: Cessna 172S
- Aircraft serial: 172S9477
- Aircraft time: 8,149 hours
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 0510105338
- Condition: Frayed
- Location: Rudder
- Part time: 8,149 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT RUDDER CABLE FOUND FRAYED WITH REAR PULLEY IN GOOD WORKING CONDITION. BELIEVE THE STAINLESS STEEL CABLES WEAR DIFFERENTLY THAN THE STEEL CABLES AND REQUIRE A 10X MAGNIFYING GLASS TO IDENTIFY WEAR BEFORE THE STRANDS START TO BREAK. THIS TYPE OF WEAR ALLOWS STRANDS OF THE CABLE TO BE WORN THROUGH WITHOUT SHOWING SIGNS OF THEM BROKEN. THIS CABLE WAS INSPECTED 100 HRS. PREVIOUS AND WAS NOT FRAYED. SUGGEST A MANUFACTURER SERVICE BULLETIN OR SERVICE DIFFICULTY REPORT TO MAKE THIS ISSUE KNOWN.
